Home

CDs & DVDs

Free Articles

Training

Self Help

Newsletter

Blog

Forum
Psychology forum home -> Depression -> citalopram and sexual dysfunction This topic is locked: you cannot edit posts or make replies.

citalopram and sexual dysfunction


Connect with Uncommon Knowledge

Depression Resources

 
Free Depression Learning Path

How Depression Works

Post-natal Depression (article)

Depression and Anxiety, the link (article)

Depression Recovery Program

Treating Depression with Hypnosis (ebook)

Storytelling CD

Discussion Forums


   Psychology

   Depression

   Anxiety and Panic Attacks

   Anger Management

   Addictions

   Eating Disorders

   Public Speaking

   Workplace Psychology

   Self Esteem and Confidence

   Relationships

   Hypnosis

   Practitioners' Lounge

   Emotional Intelligence

   Light Lounge

 


Bookmark and Share



 
Author Thread
moulin
Preferred Member


Joined: 10 Jun 2007
Posts: 378

Post Sun Aug 12, 2007 10:37 pm

citalopram and sexual dysfunction    Reply with quote  

Hi, Anyone unable to function sexually on citalopram?
  
elliemay
Junior Member


Joined: 24 Jul 2007
Posts: 36

Post Sun Aug 12, 2007 11:08 pm

   Reply with quote  

I think its a common side effect.........Unfortunatly Sad
Slowfish
New Member


Joined: 10 Jun 2007
Posts: 6

Post Mon Aug 13, 2007 12:27 pm

   Reply with quote  

Hi

I posted the same question about a month or two ago - and had some interesting and postive replies.

If you do a forum search under my name you'll see all the postings.

Good luck
slowfish Very Happy
LouiseB11
New Member


Joined: 25 Sep 2006
Posts: 9

Post Mon Aug 13, 2007 12:58 pm

   Reply with quote  

Hi Moulin,

My boyfiend had the same problem with citalopram and, although, frustrating at the time, I am pleased to report that it doesn't last forever Smile
Slowfish
New Member


Joined: 10 Jun 2007
Posts: 6

Post Mon Aug 13, 2007 1:07 pm

   Reply with quote  

Hi Louise

Do you know roughly how long it took before everything was "normal" again?

Cheers
slowfish
!lsx!
New Member


Joined: 11 Jul 2007
Posts: 5

Post Mon Aug 13, 2007 10:29 pm

   Reply with quote  

Hi

I've been taking citalopram since July 2006, starting on 20mg every day and noticed my desire decreasing within a few days or so. Since I was single at the time it was quite a useful side-effect. But a few months later I met a great lass and very quickly I began to worry what I should do - asking to change to a non-SSRI or reducing dose/stopping etc.

My big sister is also on Citalopram and although she's not one to tell me everything, I don't think the drug affects her as much as it does me. You see citalopram in small doses (I'm guessing 10mg as my sis's doctor told her 10mg isn't classed as a medical dose) is used to treat premature ejaculation.

In myself I noticed that on 20mg I felt completely uninterested in sex although I still found women attractive, the usual 27-yr old male's processes weren't as they usually are. And physically the effects were huge.. mainly I might start a bit of 'owninism' and just lose interest/couldn't be bothered. This made me feel kind of sad alot of the time & a bit useless.

Anyway after I met my gf, I dropped down to 10mg mainly because I wanted to be able to be physical with her. I noticed certain depressive-features returning (but critically the worst stayed away) and to a certain degree the sexual desire came back, but it was still far from perfect. I went to see my doctor who told me 2 of the patients he has which are on citalopram have problems with ejaculating into the bladder when they come as in they don't come externally like normal! He said (the Dr) that in a few cases he's given people Viagra to counteract Citalopram's effects.

On the other hand I've read somewhere on t'internet that there was a woman who came off citalopram after she was having involuntary multiple orgasms and she couldn't handle this happening while she was a work. It seems that the drug affects lots and lots of people on SSRIs and men seem to be more affected than women according to the medical community.

I then (like yourself) began to wonder if things would ever get better. From what I've read while you're on SSRIs the sexual problems will continue and that a number of people have had their sexual desire/performance permanantly affected. As in if you stop the drug you might have impotence etc for life. To be honest this scared me so much I stopped taking the drug temporarily for about 10 days during which i I noticed my desire go through the roof. I was glad to be back taking the Citalopram just so I could leave my bedroom;-)

I guess I put up with the side effects for now, mainly because my priorities are to sort the depression once and for all (hopefully).
!lsx!
New Member


Joined: 11 Jul 2007
Posts: 5

Post Mon Aug 13, 2007 10:37 pm

   Reply with quote  

I can't believe this... I just spent the last half hour typing a reply... only to lose it because I can't operate copy and paste properly:(

To my knowledge the side effects continue while you are taking Citalopram. I've been taking it since July 2006 and although while on 20mg I had big (little:() problems, 10mg is a bit better.

You may hear of people saying that sexual performance can be permanently affected by SSRIs, so people (esp. blokes) continue to have side-effects due to taking the SSRI for a long time after stopping taking them. In my own experience I stopped taking them for 10 days around last Christmas and the desire came back with avengence. That said it's difficult to find out about this because there's little info on the internet about the long-term effects.
!lsx!
New Member


Joined: 11 Jul 2007
Posts: 5

Post Mon Aug 13, 2007 10:37 pm

   Reply with quote  

Yay I didn't lose it!
jurplesman
Super Member


Joined: 21 Jun 2004
Posts: 14148
Location: Sydney, Australia

Post Tue Aug 14, 2007 1:34 am

   Reply with quote  

Possible serious side effects of antidepressant drugs can be overcome by avoiding them altogether and seeing doctors or practitioners who know how to treat depression.

Depression is a Nutritional Disorder here

Depression: a Disease of Energy Production

Conquering Anxiety, Depression and Fatigue Without Drugs - The Role of Hypoglycemia byProfessor J H Levitt
mrclive
Junior Member


Joined: 01 Jun 2007
Posts: 55

Post Tue Aug 14, 2007 11:36 am

   Reply with quote  

Been off work with stress/depression for 3mths, and during that time there has been very little in terms of sexual desire.

Mentioned it to my GP a few weeks ago, he said it was down to the stress and that it would return.

He was right Wink
prey1234
Full Member


Joined: 03 Mar 2007
Posts: 144
Location: Newcastle

Post Tue Aug 14, 2007 5:21 pm

   Reply with quote  

My libido went while on CP, I've been off them for about a month now and trying to do all the stuff CP does with my Diet. As soon as I stopped taking CP my Libido came back.
moulin
Preferred Member


Joined: 10 Jun 2007
Posts: 378

Post Tue Aug 14, 2007 11:03 pm

Being honest    Reply with quote  

Thanks all for your reply as a female though my libido hasn't necessarily decreased but i ma unable to orgasm, embarrassing, yes , but would like to know if other females have suffered this side effect,t hat has stopped me taking my drugs
mrclive
Junior Member


Joined: 01 Jun 2007
Posts: 55

Post Wed Aug 15, 2007 9:54 am

   Reply with quote  

Hiya Moulin

I'll stick with my original reply - it's down to the stress. A man finds it difficult (impossible?) to get an erection when stressed. Relaxed - no problem unless there's some other underlying problem.

As far as my understanding goes, a woman needs to be in a similar (relaxed) frame of mind in order to get any kind of fulfillment from sex, let alone be able to orgasm.

I know, sticking my neck out a bit, but I hope it helps (try Googling stress, female orgasm). Best wishes Wink
jurplesman
Super Member


Joined: 21 Jun 2004
Posts: 14148
Location: Sydney, Australia

Post Thu Aug 16, 2007 2:38 am

   Reply with quote  

quote:
Originally posted by mrclive
A man finds it difficult (impossible?) to get an erection when stressed.


This all depends whether the stress is "psychological" or "biological".
  

This topic is locked: you cannot edit posts or make replies.

Jump to:  

Related topics
does anyone take st johns wort
Anyone read the book 'End Your Addiction Now'?
Anyone have article referred to in The Learning Path?
Can anyone help me out?
anyone know anything about prenatal depression???
 

All times are GMT.
The time now is Sat Apr 19, 2014 10:08 pm
  Display posts from previous:      




Psychology  

Powered by phpBB © 2001, 2005 phpBB Group